4 dead, at least a dozen hospitalized after mass overdose in Georgia

The Georgia Department of Public Health said as of Wednesday morning, six more overdose cases possibly related to fake Percocet were reported. None of these cases have been confirmed as overdoses related to the street drugs.

Georgia Poison Center is currently working with the hospitals and gathering more information to determine whether these additional cases are connected to the cluster of overdoses reported in the past three days.

State and local investigators are fanning out to catch those who sold street drugs linked to dozens of overdoses, include four fatal in Central Georgia.

Emergency workers responded in the last 48 hours to reports of overdoses in Centerville, Perry and Warner Robins, according to the GBI. However, the drugs might also have been sold on the street in other areas of the state.

Doctor are eagerly awaiting toxicology tests to find out what is in these pills that triggered this mass overdose.

They worry about the possibility of more cases if this drug is still on the streets.

“Difficulty breathing, slurred speech, most are coming through the ambulance,” Dr. Chris Hendry said.

The chief medical officer describes the symptoms of the rash of overdose patients that have arrived at a Macon hospital in the last 48 hours.

They all had one thing in common, they took pills that they thought were pharmaceutical quality pain meds. They were wrong.